Alert archive / Puerto Rico / Small Craft Advisories in 2012
Small Craft Advisory 17, NWS JSJ
NWS JSJ issued this small craft advisory at Feb 26, 2012, 9:03 PM CST. It took effect at Feb 28, 2012, 4:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2012, 9:03 PM CST (03:03 UTC)
- In effect from
- Feb 28, 2012, 4:00 AM CST
- Expired
- Feb 27, 2012, 9:13 AM CST
- In force
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
276 WHCA72 TJSJ 270303 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1103 PM AST SUN FEB 26 2012 ...FRESH TO STRONG TRADE WINDS WILL CREATE HAZARDOUS MARINE CONDITIONS... .ATLANTIC SURFACE RIDGE WILL MAINTAIN FRESH TO STRONG TRADE WINDS ACROSS THE COASTAL WATERS INTO THE MIDDLE OF NEXT WEEK. THESE WINDS WILL CREATE VERY ROUGH SEAS. AMZ725-271115- /O.CAN.TJSJ.SC.Y.0014.000000T0000Z-120227T0400Z/ /O.NEW.TJSJ.SC.Y.0016.120227T1000Z-120228T0400Z/ /O.NEW.TJSJ.SC.Y.0017.120228T1000Z-120228T2200Z/ /O.NEW.TJSJ.SC.Y.0018.120301T0400Z-120301T1000Z/ COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM- 1103 PM AST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY THROUGH THURSDAY EVENING. * WINDS AND WAVES: WINDS UP TO 22 KNOTS AND SEAS UP TO 7 FEET. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ722-732-271115- /O.CAN.TJSJ.SC.Y.0014.000000T0000Z-120227T0400Z/ /O.NEW.TJSJ.SC.Y.0016.120227T0400Z-120302T0400Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 1103 PM AST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL THURSDAY EVENING. * WINDS AND WAVES: WINDS UP TO 22 KNOTS AND SEAS UP TO 7 FEET. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ715-270415- /O.CAN.TJSJ.SC.Y.0014.000000T0000Z-120227T0400Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- 1103 PM AST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL THURSDAY EVENING. * WINDS AND WAVES: WINDS UP TO 22 KNOTS AND SEAS UP TO 7 FEET. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ AMZ741-271115- /O.EXB.TJSJ.SC.Y.0014.120227T0400Z-120302T0400Z/ MONA PASSAGE SOUTHWARD TO 17N- 1103 PM AST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL THURSDAY EVENING. * WINDS AND WAVES: WINDS UP TO 22 KNOTS AND SEAS UP TO 7 FEET. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-271115- /O.EXT.TJSJ.SC.Y.0014.000000T0000Z-120302T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1103 PM AST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL THURSDAY EVENING... * WINDS AND WAVES: WINDS UP TO 22 KNOTS AND SEAS UP TO 7 FEET. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
819 WHCA72 TJSJ 270853 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 453 AM AST MON FEB 27 2012 ...HAZARDOUS SEAS EXPECTED TO CONTINUE... .SURFACE HIGH PRESSURE NORTH OF THE AREA WILL CONTINUE TO PROMOTE A FRESH TO STRONG TRADE WIND FLOW ACROSS THE REGIONAL WATERS. THIS WILL RESULT IN HAZARDOUS MARINE CONDITIONS FOR THE NEXT FEW DAYS. AMZ725-271700- /O.CON.TJSJ.SC.Y.0016.120227T1000Z-120228T0400Z/ /O.CON.TJSJ.SC.Y.0017.120228T1000Z-120228T2200Z/ /O.CON.TJSJ.SC.Y.0018.120301T0400Z-120301T1000Z/ COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM- 453 AM AST MON FEB 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL THURSDAY EVENING... * WINDS AND WAVES: WINDS UP TO 22 KNOTS AND SEAS UP TO 7 FEET. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ722-732-271700- /O.CON.TJSJ.SC.Y.0016.000000T0000Z-120302T0400Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 453 AM AST MON FEB 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL THURSDAY EVENING... * WINDS AND WAVES: WINDS UP TO 22 KNOTS AND SEAS UP TO 7 FEET. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-741-271700- /O.CON.TJSJ.SC.Y.0014.000000T0000Z-120302T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- MONA PASSAGE SOUTHWARD TO 17N- 453 AM AST MON FEB 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL THURSDAY EVENING... * WINDS AND WAVES: WINDS UP TO 22 KNOTS AND SEAS UP TO 7 FEET. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
365 WHCA72 TJSJ 271513 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1113 AM AST MON FEB 27 2012 ...FRESH TO STRONG TRADE WINDS AND ROUGH SEAS CONTINUE ACROSS MOST OF THE LOCAL WATERS... .SURFACE HIGH PRESSURE NORTH OF THE AREA WILL CONTINUE TO PROMOTE A FRESH TO STRONG TRADE WIND FLOW ACROSS THE REGIONAL WATERS. AS A RESULT...HAZARDOUS MARINE CONDITIONS WILL PREVAIL ACROSS THE WATERS THROUGH AT LEAST THURSDAY. AMZ725-272315- /O.CAN.TJSJ.SC.Y.0016.000000T0000Z-120228T0400Z/ /O.EXT.TJSJ.SC.Y.0018.120227T1513Z-120302T0400Z/ /O.CAN.TJSJ.SC.Y.0017.120228T1000Z-120228T2200Z/ COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM- 1113 AM AST MON FEB 27 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT AST THURSDAY NIGHT... * WINDS AND WAVES: WINDS UP TO 22 KNOTS AND SEAS UP TO 7 FEET. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ715-272315- /O.EXA.TJSJ.SC.Y.0016.000000T0000Z-120302T0400Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- 1113 AM AST MON FEB 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT AST THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT AST THURSDAY NIGHT. * WINDS AND WAVES: WINDS UP TO 22 KNOTS AND SEAS UP TO 7 FEET. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ722-732-272315- /O.CON.TJSJ.SC.Y.0016.000000T0000Z-120302T0400Z/ ANEGADA PASSAGE SOUTHWARD TO 17N- CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 1113 AM AST MON FEB 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST THURSDAY NIGHT... * WINDS AND WAVES: WINDS UP TO 22 KNOTS AND SEAS UP TO 7 FEET. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-741-272315- /O.CON.TJSJ.SC.Y.0014.000000T0000Z-120302T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- MONA PASSAGE SOUTHWARD TO 17N- 1113 AM AST MON FEB 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST THURSDAY NIGHT... * WINDS AND WAVES: WINDS UP TO 23 KNOTS AND SEAS UP TO 7 FEET. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 12:51 PM CST, 8 hours 12 minutes earlier.
Area forecast discussion, Feb 26, 12:51 PM CST, 8 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
251 PM AST SUN FEB 26 2012
.SYNOPSIS...UPPER RIDGE WILL BEGIN TO BREAK DOWN ON MONDAY AS SRN
STREAM TROF AMPLIFIES ACROSS THE SOUTHWEST ATLANTIC INTO THE
SOUTHERN CARIBBEAN TUESDAY-WEDNESDAY. STRONG HIGH PRES WILL BUILD ACROSS
THE ATLANTIC NEXT 48 HRS BRINGING WINDY CONDITIONS THROUGH AT
LEAST MID WEEK.
&&
.DISCUSSION...THE UPPER LEVEL RIDGE WILL CONTINUE AS THE MAIN
WEATHER FEATURE ACROSS THE LOCAL ISLANDS THROUGH AT LEAST MONDAY.
THIS FEATURE IN COMBINATION WITH A SURFACE HIGH PRESSURE NORTHEAST
OF THE LOCAL ISLANDS...WILL CONTINUE TO PROMOTE A FAIRLY STABLE
AND A GENERALLY DRY WEATHER PATTERN.
ALTHOUGH THE DRY PATTERN WILL PREVAIL UNTIL TUESDAY...PATCHES OF
SHALLOW LOW LEVEL MOISTURE WILL CONTINUE TO MOVE ACROSS THE LOCAL
ATLANTIC WATERS AND AFFECT THE EASTERN PORTIONS OF PUERTO RICO.
DUE TO STRONG WINDS...SOME SHOWERS COULD MOVE INLAND AND AFFECT
THE INTERIOR SECTIONS OF PUERTO RICO.
A FAIRLY TIGHT PRESSURE GRADIENT IS BEING MAINTAINED BY A HIGH
PRESSURE OVER THE ATLANTIC BASIN AND THE LOWER PRESSURE OVER SOUTH
AMERICA TO GENERATE FRESH TO STRONG EASTERLY TRADE WINDS ACROSS
THE CARIBBEAN BASIN.
THE COMBINATION OF A WEAK COLD FRONT IN THE VICINITY AND DEEP
TROPICAL MOISTURE FROM THE CARIBBEAN WATERS WILL GENERATE A MORE
UNSTABLE CONDITIONS ACROSS THE LOCAL REGION.
&&
.AVIATION...MOSTLY VFR CONDS IS FCST ACROSS THE LOCAL FLYING AREA
AND AT ALL TAF SITES DURG NEXT 24 HOURS. HOWEVER TIL 27/03Z...THE
MODERATE TO STRONG EASTERLY TRADE WINDS WILL BRING PDS OF LOW CLDS
AND PASSING SHOWERS OVR AREAS BTW PR AND THE NORTHERN LEEWARDS. AS
A RESULT THE LOCAL TAFS SITES TJSJ...TIST AND TISX AS WELL AS TNCM
AND TKPN MAY BE BRIEFLY AFFECTED BY THE PASSING SHRA. SFC WINDS WILL
BE FM THE EAST AT 10-15 KTS WITH OCNL HIGHER GUSTS ACCOMPANYING THE
PASSING SHOWER ACTIVITY.
&&
.MARINE...SEAS WILL BEGIN TO INCREASE TONIGHT AS WINDS PICK UP.
VERY ROUGH MARINE CONDITIONS EXPECTED MON-TUE WITH WINDS 20-25 KT
AND SEAS 5-8 FT IN EAST NORTHEAST WIND WAVES. CONDITIONS BEGIN TO
IMPROVE WED AFTERNOON AS WINDS DIMINISH SOMEWHAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 74 82 73 82 / 40 40 50 50
STT 75 86 75 86 / 20 20 50 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON AST THURSDAY
FOR ANEGADA PASSAGE SOUTHWARD TO 17N-CARIBBEAN WATERS OF
PUERTO RICO FROM 10 NM TO 17N-COASTAL WATERS OF NORTHERN
USVI AND CULEBRA OUT 10 NM-COASTAL WATERS OF SOUTHERN USVI
VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-MONA PASSAGE
SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY UNTIL NOON AST THURSDAY FOR ATLC WATERS OF
PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
72/10Hazardous weather outlook, Feb 26, 4:07 AM CST, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 607 AM AST SUN FEB 26 2012 AMZ710>745-PRZ001>013-271015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 607 AM AST SUN FEB 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FIRE DANGER RISK EXPECTED OVER THE NEXT FEW DAYS...BUT ESPECIALLY ON MONDAY...DUE TO FRESH TO STRONG WINDS...LOW LEVEL INSTABILITY AND VERY DRY FUELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. AMZ715-725-VIZ001-002-271015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 607 AM AST SUN FEB 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 9:03 PM CST | Small Craft Advisory | JSJ | 4 days | |
| Feb 26, 9:03 PM CST | Small Craft Advisory | JSJ | 4 days |
Nearby
Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.